Format

Send to

Choose Destination
Clin Neuropharmacol. 2001 Jul-Aug;24(4):245-6.

Gabapentin withdrawal syndrome.

Author information

1
Department of Medical Psychiatry, University of Mississippi School of Medicine, Jackson, Mississippi 39212, USA.

Abstract

Gabapentin (GBP) has gained wide acceptance in the treatment of pain, migraine, bipolar illness, and epilepsy. It has a relatively benign side effect profile, lacks significant drug interactions, is not liver metabolized, and is renally excreted. Herein three cases are presented that demonstrate withdrawal symptoms after abrupt discontinuation of GBP. Clinicians are encouraged to taper GBP dosage, especially when patients have taken high doses, and to warn patients of possible adverse effects of abruptly discontinuing GBP themselves.

[Indexed for MEDLINE]

Supplemental Content

Full text links

Icon for Wolters Kluwer
Loading ...
Support Center